Hail, Eddy
- When
- September 17, 1:45 PM MST to 2:00 PM MST
- Where
- Eddy County, 3 mi W of Carlsbad
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.417, -104.283
2 hail, 2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 17, 11:26 AM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 126 PM CDT SAT SEP 17 2005 .SHORT TERM... THE HIGH PRESSURE CENTER IN THE UPPER LEVEL RIDGE REMAINS CENTERED OVER CENTRAL TEXAS LEAVING US IN SOUTHWESTERLY FLOW. THIS WILL KEEP MOISTURE FROM THE PACIFIC FLOWING INTO THE AREA AS A SHORTWAVE ROTATES NORTH/NORTHEASTWARD AROUND THE RIDGE OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE THIS AFTERNOON. THE SHORTWAVE AND LOW LEVEL MOISTURE CONVERGENCE MAY PROVIDE ENOUGH LIFT TO INITIATE A FEW ISOLATED THUNDERSTORMS THIS EVENING. THE FAVORED AREA FOR THIS CONVECTION IS IN THE NORTHERN PERMIAN BASIN. GIVEN THE STEEP 700 TO 500MB LAPSE RATES AND 30KT 0 TO 6KM BULK SHEAR...SOME OF THESE STORMS COULD BE SEVERE. WILL ADDRESS THIS THREAT IN THE AFTERNOON HWO. THIS ACTIVITY SHOULD END SHORTLY AFTER SUNSET. .LONG TERM... NOT MANY CHANGES IN STORE FOR THE LONG TERM. HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION...KEEPING AFTERNOON TEMPS UP FOR MUCH OF THE WEEK. A SHORT WAVE WILL CONTINUE ROTATING AROUND THE RIDGE TOMORROW AND INTO MONDAY MORNING. HAVE PUT ISOLATED POPS OVER HIGHER TERRAIN IN SE NM WHERE LIFT WILL BE BEST. COULD CONCEIVABLY SEE A STRAY SHOWER OR TWO OVER THE DAVIS MOUNTAINS...HOWEVER NOT TOO CONFIDENT WITH THIS SCENARIO...SO LEFT POPS LOW SUNDAY AFTERNOON. THE REMAINDER OF THE WEEK LOOKS TO BE HIGH AND DRY FOR THE REGION. ANOTHER WEAK DISTURBANCE WILL MOVE INTO SE NM BY MID WEEK BUT MOISTURE AND INSTABILITY LOOK TO BE LOW SO WHILE /EXTREMELY/ ISOLATED SHOWERS ARE POSSIBLE...DONT LOOK FOR MUCH IN THE WAY OF CONVECTION. WILL CONTINUE TEMPS AS WE HAVE SEEN IN RECENT DAYS WITH AFTERNOON HIGHS POSSIBLY BEGINNING TO TREND DOWNWARD TOWARDS WEEKS END. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 94 68 96 / 20 0 0 0 CARLSBAD NM 67 93 64 93 / 20 10 10 10 DRYDEN TX 72 97 66 96 / 10 0 0 0 FORT STOCKTON TX 69 96 67 95 / 10 0 0 0 GUADALUPE PASS TX 67 87 65 87 / 10 10 10 10 HOBBS NM 66 91 66 92 / 20 10 10 10 MARFA TX 60 87 57 86 / 10 10 10 10 MIDLAND INTL AIRPORT TX 68 95 68 95 / 20 0 0 0 ODESSA TX 69 95 70 95 / 20 0 0 0 WINK TX 69 100 70 98 / 20 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 103 PM CDT SAT SEP 17 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 103 PM CDT SAT SEP 17 2005 /1203 PM MDT SAT SEP 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE NORTHERN PERMIAN BASIN...SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS. SOME OF THE STORMS OVER THE NORTHERN PERMIAN BASIN AND NORTHERN LEA COUNTY MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The Holloman AFB radar (KHDX), 187 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
2 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Estimated severe thunderstorm wind gusts of 60 mph were reported at the intersection of U.S. 62/180 and New Mexico highway 176. No damage was reported.
Penny to half dollar sized hail fell in Carlsbad.
A severe thunderstorm moved across rural portions of eastern Eddy county. Severe wind gusts downed six telephone poles.
Heavy rainfall produced flash flooding of city streets in Hobbs, including Alto, Grimes, Bender, and Fowler streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478844, 5478843, 5478841, 5478842, 5478845.